Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Sensory Nerve Neuropathy Definition

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

Neuropathy or sciatic nerve?

Diagnosed 1994, CD4 currently 440, low 41 with PCP 2 years ago, suddenly extreme pain in left leg and somewhat in right-heel but definitely more left leg. Not really burning but just plain throbbing shooting pain. Talked with care provider and she...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
HIV or drug related neuropathy generally first involves the toes/feet and then moves upwards. Shooting pains from back down leg are more often due to some form of entrapment/compression neuropathy. Videx (ddI) is the HIV drug you are taking that... Read more »

causes of sensory neuropathy

although i have full-blown aids (cd4-134)my question is about my best friend who has been HIV+ for nearly 17 years, and his cd4 count is 851. he has been on a Combivir/Sustiva cocktail for 2 years. he is now experiencing pain and tingling from...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
3TC (a component of Combivir) can cause peripheral neuropathy (drug related almost always involves the foot first-usually in a fairly symmetric manner). HIV can mimic that. Some vitamin deficiencies (i.e.vitamin B12) can cause neuropathy as can... Read more »

Zerit and facial nerve damage?

Hello. Positive for five years, several different treatments which always included Zerit. My question other than the peripheral neuropathy is there any evidence that the nerve damage from Zerit is more far reaching I personally seem to have facial...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
Zerit (stavudine) has not been associated with Bell's Palsy, and it usually does not involve sensory loss other than in the extremities. However, it is possible that some sensory changes in other parts of the body may occur with Zerit... Read more »

ulnar neuropathy

hi, i suffer from ulnar neuropathy, i have on and off sensory loss in my 4th and 5th finger and on the side of my hand. Could this be due to a recent (4/5 weeks) infection?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
This site is for the exclusive discussion of side effects of HIV therapy in persons with known HIV infection. What is your HIV status and which HIV meds are you taking?... Read more »
Connect With Others

Peripheral Neuropathy - L-Carnetine

Posted by Anonymous, 3 Replies
Greetings! Just thought I would post the following info, it is based strictly on my personal experience and is not a recommendation.

I am a long-term survivor(21 years) and in general good health. Last year I successfully complete a course of Chemo... Read more »

neuropathy

Posted by Anonymous, 1 Reply


Peripheral neuropathy is a tingling sensation, pins and needles, that is very, very often quite painful. According
to Dr. Judith Feinberg, it affects the longest nerves first, therefore it always starts in the toes, may progress
upwards to involve the... Read more »

Peripheral Neuropathy

Posted by Anonymous, 1 Reply
dear jackie blue,
my doctor says that i have Peripheral Neuropathy,but my elizer test is still neg at 8-9months.
should i need to keep testing until one year....
as im very stressed out.i recently took dna pcr to try to end all of this... Read more »

Neuropathy above the knees

Posted by Anonymous, 1 Reply
Is anyone out there experiencing neuropathy above the knees? I am experiencing cutting sensations above the knees and also in the arms. My doctors have told me that they have never come across this before. I'd like to hear from anyone who has had... Read more »